Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Albuquerque, NM

August 26, 2007Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 26, 2007, 2:32 PM MDT for Colfax County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2007, 2:32 PM MDT (20:32 UTC)
Expired
Aug 26, 2007, 3:30 PM MDT
In force
58 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 196 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
944 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 262032
SVRABQ
NMC007-262130-
/O.NEW.KABQ.SV.W.0182.070826T2032Z-070826T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 330 PM MDT

* AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RATON CREWS AIRPORT...OR ABOUT 9 MILES SOUTH OF RATON...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHEAST OF RATON AROUND 245 PM MDT...

LAT...LON 3699 10401 3664 10401 3631 10402 3629 10484
      3696 10477
TIME...MOT...LOC 2032Z 247DEG 16KT 3676 10445

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:00 PM MDT, 32 minutes earlier.

Area forecast discussion, Aug 26, 2:00 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT SUN AUG 26 2007

.DISCUSSION...EXTENT OF THUNDERSTORMS WILL CONTINUE TO BE THE MAIN
FORECAST CHALLENGE THROUGH THE COMING WEEK.

THE CENTER OF HIGH PRESSURE ALOFT IS SHIFTING E OF NM...ALLOWING
FOR A TAP OF SUBTROPICAL MOISTURE INTO MUCH OF THE STATE. AN UPPER
LEVEL DISTURBANCE IS CLEARLY VISIBLE ON SATELLITE OVER AZ. THE CENTER
OF THE HIGH PRESSURE WILL REMAIN TO OUR E EARLY THIS COMING WEEK
BEFORE SHIFTING BACK OVER THE FOUR CORNERS AREA AND AZ FROM THE
MIDDLE OF THE WEEK THROUGH NEXT WEEKEND.

DEEPER MOISTURE TAP TODAY AND DISTURBANCE TO OUR W HELPING TO FUEL
THUNDERSTORMS. THEY FIRED MUCH EARLIER TODAY AND THEY ARE ALREADY
SCATTERED IN COVERAGE OVER THE W AND N. MOST STORMS MOVING AT ONLY
10 TO 15 MPH SO SOME FLOODING A CONCERN THE REMAINDER OF THIS PM
AND EVENING...MOSTLY OF THE MINOR VARIETY. A FEW SEVERE STORMS ALSO
POSSIBLE OVER THE NW HALF OF THE STATE. COVERAGE OF STORMS WILL
DIMINISH BY MIDNIGHT...BUT ISOLATED CONVECTION MAY LINGER THROUGH
THE NIGHT IN THE NW.

MONDAY WILL BE SIMILAR TO TODAY...WITH THE NW HALF OF THE STATE
THE MOST FAVORED. THEN THE HIGH PRESSURE AREA WILL BE CENTERED OVER
THE STATE ON TUE WITH MOSTLY TERRAIN DRIVEN...SLOW MOVING STORMS.
BY WED THE UPPER HIGH WILL BE CENTERED PREDOMINATELY OVER AZ. THIS
WILL RESULT IN THE EASTERN AREAS BECOMING MORE FAVORED FOR STORMS.
AND IN FACT A WEAK UPPER LEVEL DISTURBANCE WILL PASS TO OUR N TUE
NIGHT INTO WED ALONG WITH AN ASSOCIATED COLD FRONT. THIS WILL ADD
A FRESH SUPPLY OF LOW LEVEL...UPSLOPE FLOW. THE FAR NE SHOULD BE
THE MOST FOCUSED AREA FOR CONVECTION TUE PM AND EVE...WITH MUCH OF
THE E IN LINE FOR SHOWERS AND STORMS WED PM AND NIGHT.

THE E WILL REMAIN THE FAVORED AREA FOR CONVECTION FOR THE END OF
THE WEEK AND NEXT WEEKEND. BUT SOME MOISTURE SHOULD SLOSH OVER INTO
THE W FOR ISOLATED COVERAGE. THIS WILL RESULT IN A FAIRLY ACTIVE
PERIOD FROM THU THROUGH AT LEAST NEXT SUN. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  88  61  90 /  40  30  30  20
GALLUP..........................  58  84  55  86 /  40  20  30  20
GRANTS..........................  56  84  54  87 /  30  20  30  20
GLENWOOD........................  60  89  62  90 /  30  20  20  20
CHAMA...........................  49  80  51  79 /  40  30  30  30
LOS ALAMOS......................  58  85  56  85 /  30  20  20  20
RED RIVER.......................  45  76  45  73 /  30  30  30  30
TAOS............................  54  84  51  84 /  30  30  30  30
SANTA FE........................  58  88  57  86 /  30  20  20  20
SANTA FE AIRPORT................  60  88  58  86 /  30  20  20  20
ESPANOLA........................  61  90  60  87 /  30  20  20  20
ALBUQUERQUE HEIGHTS.............  68  90  67  89 /  30  10  20  20
ALBUQUERQUE VALLEY..............  62  91  65  91 /  30  10  20  20
ALBUQUERQUE FOOTHILLS...........  65  89  65  87 /  30  20  20  20
ALBUQUERQUE WEST MESA...........  66  90  66  89 /  30  20  20  20
SOCORRO.........................  63  90  62  89 /  20  10  20  20
SANDIA PARK/CEDAR CREST.........  60  84  60  82 /  30  20  20  20
MORIARTY/ESTANCIA...............  54  88  55  86 /  20  10  20  20
CARRIZOZO.......................  62  92  61  91 /  10  10  20  20
RUIDOSO.........................  56  83  55  82 /  20  20  20  20
RATON...........................  54  88  53  86 /  30  10  20  30
LAS VEGAS.......................  56  86  55  83 /  20  20  20  20
ROY.............................  61  88  60  86 /  20  10  10  20
CLAYTON.........................  63  92  62  88 /  10   5  10  20
SANTA ROSA......................  61  93  62  92 /  10   5  10  20
TUCUMCARI.......................  67  96  66  94 /  10   0   0  10
FORT SUMNER.....................  65  93  65  91 /   5   5   5  10
CLOVIS..........................  65  93  64  92 /   0   0   0  10
PORTALES........................  64  94  65  94 /   0   0   0  10
ROSWELL.........................  67  95  66  95 /   0   0   0  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Aug 26, 5:46 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT SUN AUG 26 2007

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
546 AM MDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY WEST
OF THE CONTINENTAL DIVIDE...WHERE LOCALIZED AREAS OF FLASH
FLOODING MAY OCCUR. ADDITIONALLY...A FEW OF THE THUNDERSTORMS IN NORTHWEST
NEW MEXICO COULD PRODUCE WIND GUSTS TO 50 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAINFALL IS POSSIBLE...MONDAY AFTERNOON AND EVENING MAINLY WEST
OF THE CONTINENTAL DIVIDE...WHERE LOCALIZED AREAS OF FLASH
FLOODING MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT FLOODED PROPERTY OR ROADWAYS.

19

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:28 PM MDTSevere Thunderstorm WarningABQMora62 min
Aug 25, 7:22 PM MDTSevere Thunderstorm WarningABQColfax53 min
Aug 26, 3:23 PM MDTSevere Thunderstorm WarningABQUnion67 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.